MAUDE Adverse Event Report: SUMMIT MEDICAL PRODUCTS, INC. AMBIT PIB-PCA PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS

SUMMIT MEDICAL PRODUCTS, INC. AMBIT PIB-PCA PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS
Model Number 220501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fainting (1847); Incontinence (1928); Nausea (1970); Vomiting (2144); Dizziness (2194); Anxiety (2328)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 10-sep-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 500 ml.Flow rate: unknown.Procedure: l shoulder replacement.Cathplace: unknown.It was reported the patient was having a metallic taste in her mouth and a loss of bowel control on (b)(6) 2020.The patient's physician told her to go to the emergency room (er) for symptoms of metallic taste and dizziness.The pump was clamped, and the patient was anxious but felt symptoms were better since clamping the pump.The patient's daughter stated the patient was discharged and was driving home which was about an hour away.Additional information received, 19-aug-2020, from nurse in the er the patient had visited stating: er nurse calling regarding pt [patient] in er [hospital].Stated pt [patient] in er and had surgery today and was told to go to er for symptoms of metal taste and dizziness.Pump clamped and stated pt [patient] anxious but feels symptoms are better since clamping pump.Additional information received 19-aug-2020, at 1833 mountain standard time (mst), stating the pump was removed in the er and the patient was sent home with oral pain medication therapy.About 30-minutes into the drive the patient suddenly felt dizzy, faint, nauseas, vomiting feeling, bowel incontinence and the surgical side hand was hot.At 1935 mst the patient's daughter stated the patient was still driving home but felt better and there was no complaint of pain.The metal taste and other symptoms were relieved.The patient ate and was able to keep food down.
 
Additional Manufacturer Narrative
Additional information: d10 the product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 16-oct-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is.
 
Additional Manufacturer Narrative
The device history record (dhr) for the reported serial number (sn),(b)(6) in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The dhr review performed for sn (b)(6)noted the pump was manufactured as a part of lot e934401.The sample device was evaluated.The pump and cassette passed all functional testing.A root cause for the reaction that was related to the pump failure could not be determined.A root cause could not be determined.All information reasonably known as of 17-dec-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
AMBIT PIB-PCA PUMP
Common Device Name
ELECTRONIC INFUSION PUMPS & SYSTEMS
Manufacturer (Section D)
SUMMIT MEDICAL PRODUCTS, INC.
504 west 8360
south sandy UT 19438
MDR Report Key10521635
Report Number1722214-2020-00003
Device Sequence Number3203792
Product Code FRN
UDI-Device Identifier00857595005688
UDI-Public00857595005688
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162165
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number220501
Device Catalogue Number120000326
Device Lot NumberE934401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer09/25/2020
11/23/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/16/2020
12/18/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE 0.2% 500 ML; ROPIVACAINE 0.2% 500 ML
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight68